Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 183, NWS Charleston, SC

June 21, 20084 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 21, 2008, 3:42 PM EDT for 4 counties in Georgia. It was in force for 78 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2008, 3:42 PM EDT (19:42 UTC)
Expired
Jun 21, 2008, 5:00 PM EDT
In force
78 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:45 PM EDTHAIL 0.75N Keller, GA
Jun 21, 4:30 PM EDTTSTM WND DMGCrescent, GALARGE TREE FELL ON A CAR AT THE PELICAN RESTAURANT IN CRESCENT. NO INJURIES WERE REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1185 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 211943
SVRCHS
GAC029-051-179-191-212100-
/O.NEW.KCHS.SV.W.0183.080621T1942Z-080621T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT SAT JUN 21 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 500 PM EDT

* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF FORT MCALLISTER...OR ABOUT 13 MILES SOUTHEAST OF
  RICHMOND HILL...MOVING SOUTHWEST AT 20 MPH. THIS STORM IS EXPECTED
  TO COLLIDE WITH DEVELOPING STORMS OVER CENTRAL MCINTOSH COUNTY 
  AFTER 4 PM.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  SKIDAWAY ISLAND...
  FORT MCALLISTER...
  SUNBURY...
  HALFMOON LANDING...
  SOUTH NEWPORT...SHELLMAN BLUFF...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3151 8158 3198 8111 3189 8095 3185 8098
      3186 8104 3181 8103 3176 8106 3172 8113
      3172 8118 3170 8113 3163 8112 3156 8117
      3155 8125 3155 8118 3153 8117 3135 8129
TIME...MOT...LOC 1942Z 045DEG 17KT 3185 8111

$$
2 follow-up statements
000 
WWUS52 KCHS 212011
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SAT JUN 21 2008

GAC029-051-179-191-212100-
/O.CON.KCHS.SV.W.0183.000000T0000Z-080621T2100Z/
MCINTOSH GA-BRYAN GA-LIBERTY GA-CHATHAM GA-
409 PM EDT SAT JUN 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTH CENTRAL CHATHAM...SOUTHEASTERN LIBERTY...SOUTHEASTERN BRYAN
AND MCINTOSH COUNTIES...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HALFMOON LANDING...OR ABOUT 15 MILES SOUTH OF RICHMOND 
HILL...MOVING SOUTHWEST AT 34 MPH. THIS STORM WAS GOING TO COLLIDE
WITH A ANOTHER HAIL PRODUCING STORM NEAR SHELLMAN BLUFF...SEVERE
WEATHER IS LIKELY BETWEEN SUNBURY AND PINE HARBOR...TAKE COVER NOW

THESE STORMS ARE ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH 
MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE 
AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3151 8158 3188 8118 3187 8105 3181 8103
      3176 8106 3172 8113 3172 8118 3170 8118
      3170 8113 3163 8112 3156 8117 3155 8125
      3155 8118 3153 8117 3135 8129
TIME...MOT...LOC 2009Z 046DEG 29KT 3171 8128

$$
000 
WWUS52 KCHS 212041
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT SAT JUN 21 2008

GAC029-051-179-191-212100-
/O.CON.KCHS.SV.W.0183.000000T0000Z-080621T2100Z/
MCINTOSH GA-BRYAN GA-LIBERTY GA-CHATHAM GA-
439 PM EDT SAT JUN 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTH CENTRAL CHATHAM...SOUTHEASTERN LIBERTY...EXTREME
SOUTHEASTERN BRYAN AND EASTERN MCINTOSH COUNTIES...

AT 439 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR CRESCENT...OR ABOUT 10 MILES NORTHEAST OF
DARIEN...MOVING SOUTH AT 5 MPH. THIS STORM HAS A HISTORY OF DAMAGING
WINDS AND LIGHTNING INDUCED FIRES.

OTHER STRONG STORMS CONTINUED FROM SUNBURY TO OSSABAW ISLAND. PENNY
SIZE HAIL AND DAMAGING WINDS ARE POSSIBLE AROUND SUNBURY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3150 8149 3184 8119 3181 8104 3176 8106
      3171 8115 3172 8118 3170 8118 3170 8113
      3163 8112 3156 8117 3155 8125 3155 8118
      3153 8117 3135 8129
TIME...MOT...LOC 2039Z 345DEG 5KT 3150 8136

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:12 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 21, 3:12 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT SAT JUN 21 2008

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE AND ASSOCIATED TROUGH WILL REMAIN OVER
EASTERN SOUTH CAROLINA AND GEORGIA THROUGH THE WEEKEND. A LINGERING
FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH MONDAY...THEN
LOOKS TO PUSH THROUGH THE AREA OR DISSIPATE BY LATE TUESDAY. A LEE
SIDE TROUGH WILL THEN DEVELOP DURING THE MID AND LATE WEEK AS HIGH
PRESSURE RETURNS TO THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
STRONG TO SEVERE STORMS WILL CONTINUE ACROSS THE AREA INTO THIS
EVENING WITH AN UPPER SHORTWAVE TROUGH INTERACTING WITH A FAIRLY
UNSTABLE ENVIRONMENT AND A TROUGH OF LOW PRESSURE LINGERING OVER
THE AREA. LARGE HAIL...DAMAGING WINDS...EXCESSIVE LIGHTNING...HEAVY
RAIN AND EVEN TORNADOES ARE POSSIBLE.

THE SEVERE THREAT SHOULD GRADUALLY WANE WITH DIURNAL STABILIZATION
THIS EVENING. HOWEVER...ADDITIONAL SHOWERS/THUNDERSTORMS COULD
DEVELOP ALONG MESOSCALE BOUNDARIES WELL INTO THE NIGHT.
THUS...CONTINUED WITH 50-70 POPS THIS EVE...HIGHEST ACROSS SC...
DIMINISHING TO 20-30 POPS OVERNIGHT.

&&

.SHORT TERM /SUNDAY/...
MEANDERING TROUGH OF LOW PRESSURE INLAND AND UPPER LEVEL TROUGH
OVERHEAD WILL CONTINUE SUN LEADING TO ANOTHER DAY OF SHOWERS AND
TSTMS. AM NOT LOOKING FOR MUCH OF A SEVERE THREAT AS EXTENSIVE
CLOUD COVER AND WEAK MID-LEVEL LAPSE RATES WILL MITIGATE THOSE
CONCERNS...BUT WITH MID-LEVEL JETTING OF 25-30 KT AND A SEA
BREEZE...THE POTENTIAL IS THERE FOR AT LEAST ISOLATED SEVERE STORMS.
PWATS INCREASING TO NEAR 2 INCHES ALSO POINTS TO MORE OF A HEAVY
RAIN THREAT AND WARRANTS LIKELY POPS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SHORT WAVE AND ASSOCIATED CONVECTION WILL PULL INTO THE ATLC EARLY
SUNDAY NIGHT...WITH PRECIP ENDING BY MIDNIGHT MOST LOCATIONS. THERE
MAY BE JUST ENOUGH CLEARING FOR A LITTLE FOG TO FORM GIVEN RAIN FROM
EARLIER...BUT NOT YET ENOUGH CONFIDENCE TO INCLUDE WITH THE FORECAST.
MIN TEMPS SUNDAY NIGHT WILL FALL INTO THE UPPER 60S AND LOWER 70S.

ANOTHER SHORT WAVE MOVES INTO THE AREA FROM NRN FL AND THE GULF OF
MEX ON MONDAY. PWATS INCREASE TO 2 INCHES OR HIGHER IN MANY
AREAS...SO HEAVY RAINS SEEM A GOOD POSSIBILITY WITH THE SYNOPTIC
SCALE FORCING. WITH EXTENSIVE CLOUD COVER HOLDING MOST TEMPS DOWN IN
THE 80S...THE POTENTIAL FOR LOCALIZED FLOODING WOULD SEEM TO BE A
HIGHER PROBABILITY THAN STRONG OR SEVERE TSTMS. HOWEVER...0-6 KM
BULK SHEAR VALUES ARE 25 KT OR GREATER BY LATE IN THE DAY AND THE
RRQ OF A 60-70 KT UPPER LEVEL JET MOVES IN BETWEEN 21-24Z. THIS
ALONG WITH CAPE VALUES 1000-1500 J/KG AND MID LEVEL LAPSE RATES
BETWEEN -5.5 AND -6.0 DEGREES CELSIUS SUGGEST THERE IS AT LEAST A
SMALL RISK OF STRONGER CONVECTION...ESPECIALLY IF CLOUD COVER IS
LESS THAN PRESENTLY ANTICIPATED.

TUESDAY LOOKS TO BE A TRANSITION DAY...WITH A SHORT WAVE FROM THE NW
TO MOVE THROUGH BY AFTN...RESULTING IN NVA IN ITS WAKE THE REST OF
THE DAY. THE REMNANTS OF THE SURFACE FRONTAL SYSTEM LOOKS TO BECOME
DIFFUSE OR PUSHES INTO THE ATLC WHERE THE BEST MOISTURE AND
BAROCLINIC ZONE WILL BE FOUND. WHILE MOISTURE IS SIGNIFICANTLY LESS
THAN MONDAY...1.4-1.8 INCHES AREAWIDE...THERE IS STILL SOME CAPE
NEAR THE COAST OF 1000-1500 J/KG AND 0-6 KM BULK SHEAR REACHES 30
KT. WHILE MID LEVEL LAPSE RATES ARE POOR...0-6 KM BULK SHEAR REMAINS
GOOD AT 30 KT OR SO. THUS IF ANYTHING IS ABLE TO GET GOING ALONG THE
SEA BREEZE BOUNDARY...A FEW ISOLATED STRONG OR SEVERE TSTMS ARE
CERTAINLY POSSIBLE. TEMPS TUESDAY WILL CLIMB INTO THE LOWER 90S WITH
LESS CLOUD COVER THAN RECENT DAYS.

FOR THE REMAINDER OF THE WEEK...HEIGHTS ALOFT CLIMB AS PERSISTENT
LONG WAVE TROUGH OVER THE E FINALLY LIFTS OUT AS ZONAL FLOW
DEVELOPS. MEANWHILE...LEE SIDE TROF WILL ESTABLISH ITSELF
INLAND...WHILE THE FORECAST AREA REMAINS ON THE NW PERIPHERY OF THE
ATLC RIDGE. THE END RESULT WILL BE NOTICEABLY WARMER TEMPS WITH
DAYTIME HIGHS WELL INTO THE 90S...WHILE HEAT INDICES COULD REACH
100-105 DEGREES IN SOME AREAS.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP NEAR THE
KCHS AIRPORT ALONG A STATIONARY BOUNDARY THIS AFTERNOON. A SEVERE
TSTM N OF KCHS HAS PUSHED AN OUTFLOW BOUNDARY THROUGH THE TERM
SWITCHING WINDS TO NLY...BUT THIS SHOULD ONLY BE TEMPORARY. EXPECT
THE SH/TSTM ACTIVITY TO EXPAND AND LAST THROUGH SUNSET. WILL
CONTINUE TO MONITOR THE CONVECTIVE SITUATION AND WILL AMEND
IF/WHEN NECESSARY.

EXPECT MAINLY VFR CONDITIONS EXCEPT IN AND AROUND CONVECTION.
SOME MVFR VISIBILITIES MAY CREEP IN TO BOTH TERMINALS OVERNIGHT.
HOWEVER...LOW CONFIDENCE AT THIS TIME DUE TO THE SIMILAR REGIME AS
LAST NIGHT AND VERY LITTLE IN THE WAY OF FOG DEVELOPED. WILL
REEVALUATE THIS AT LATER TAF ISSUANCES.

SHOULD EXPECT ANOTHER ROUND OF CONVECTION SUNDAY AFTERNOON BUT
EXPECT IT TO BEGIN AFTER 18Z.

EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS ARE EXPECTED IN
SHRA/TSRA THROUGH MONDAY...THEN GENERALLY VFR WEATHER THE REST OF
THE WEEK.

&&

.MARINE...
TONIGHT THROUGH SUNDAY...EXPECT ANOTHER NOCTURNAL SURGE OF S/SW WINDS
AT LEAST 15-20 KNOTS...ACCOMPANIED BY SEAS AT LEAST 2-4 FT. A FEW
HOURS OF SCA WIND GUSTS CANNOT BE RULED OUT BUT DOES NOT APPEAR
LIKELY AT THIS TIME. MEANWHILE...A FEW THUNDERSTORMS MAY PRODUCE
HAIL...STRONG WINDS AND WATERSPOUTS...MAINLY THIS EVENING.

MODERATE S/SW WINDS WILL CONTINUE SUN WITH BASICALLY THE SAME
SETUP AS TODAY. THE STRONGEST WINDS WILL LIKELY BE ALONG THE COAST
IN THE AFTERNOON DUE TO THE SEA BREEZE EFFECTS.

SUNDAY NIGHT THROUGH THURSDAY...NO SIGNIFICANT CHANGES ARE
ANTICIPATED OVER THE MARINE AREA THROUGHOUT THE WEEK...WITH
GENERALLY A SWLY SYNOPTIC FLOW TO ESTABLISH ITSELF ACROSS THE
COASTAL WATERS. OVERALL WINDS WILL BACK TO MORE S OR SSW DURING
EACH AFTN/EVENING...THEN VEER TO MORE SW OR WSW AT NIGHT AND IN
THE EARLY MORNING.

WHILE WINDS WILL MAINLY BE 15 KT OR LESS AND SEAS 4 FT OR
LESS...THERE MAY BE ONE NOTABLE EXCEPTION. A 20-25 KT LOW LEVEL JET
MOVES THROUGH THE COASTAL WATERS MONDAY NIGHT INTO EARLY
TUESDAY...WHICH MAY RESULT IN WINDS CLOSER TO 20 KT FOR SEVERAL
HOURS ACROSS MUCH OF THE MARINE COMMUNITY. IF SO...SEAS MAY BUILD UP
TO 5 FT ACROSS SOME WATERS...ESPECIALLY THE CHARLESTON COUNTY WATERS
AND THE OUTER GA WATERS MONDAY NIGHT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

RJB/33
Hazardous weather outlook, Jun 21, 5:10 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
510 AM EDT SAT JUN 21 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-221000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
510 AM EDT SAT JUN 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...CONDITIONS WILL AGAIN FAVOR SCATTERED
TO NUMEROUS THUNDERSTORMS ACROSS MUCH OF SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA TODAY INTO TONIGHT. A FEW THUNDERSTORMS
MAY BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND
LARGE HAIL EXCEEDING ONE INCH IN DIAMETER. ALSO...ISOLATED
TORNADOES AND WATERSPOUTS ARE POSSIBLE. FURTHER...THUNDERSTORMS
WILL PRODUCE FREQUENT...DANGEROUS LIGHTNING AND MAY PRODUCE
LOCALLY EXCESSIVE RAINFALL.

ANY THUNDERSTORM MAY BECOME SEVERE ACROSS THE REGION TODAY AND
TONIGHT. HOWEVER...THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS
WILL OCCUR BETWEEN NOON AND 9 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...A SERIES OF SURFACE AND UPPER LEVEL
DISTURBANCES WILL AFFECT THE SOUTHEASTERN UNITED STATES SUNDAY
INTO MONDAY. THESE DISTURBANCES...IN COMBINATION WITH THE DAILY
AFTERNOON SEA BREEZE AND A CONTINUED UNSTABLE AIRMASS...MAY LEAD
TO A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH
CAROLINA AND SOUTHEAST GEORGIA EACH AFTERNOON AND EVENING. THE
MAIN HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY
WINDS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

In the hours before

Local storm report, Jun 21, 2:51 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT SAT JUN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     BURNSIDE                31.94N 81.11W
06/21/2008  E60.00 MPH       CHATHAM            GA   PUBLIC

&&

REB
Local storm report, Jun 21, 2:58 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT SAT JUN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     BURNSIDE                31.94N 81.11W
06/21/2008                   CHATHAM            GA   PUBLIC

            PUBLIC REPORTED 75 POUND BANANA TREES PLACED IN POTS
            BLOWN OVER BY WIND.

&&

JHP
Special weather statement, Jun 21, 2:59 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT SAT JUN 21 2008

GAZ137-140-211945-
INLAND MCINTOSH-LONG-
259 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND MCINTOSH COUNTY
THROUGH 345 PM EDT...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF
LUDOWICI...OR ABOUT OVER GARDI...MOVING EAST AT 24 MPH.

AREAS IN AND AROUND JONES AND TO THE SOUTH OF LUDOWICI WILL BE
IMPACTED THROUGH 345 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
Local storm report, Jun 21, 3:09 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT SAT JUN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             BURNSIDE                31.94N 81.11W
06/21/2008  E0.75 INCH       CHATHAM            GA   PUBLIC

0250 PM     TSTM WND DMG     BURNSIDE                31.94N 81.11W
06/21/2008                   CHATHAM            GA   PUBLIC

            PUBLIC REPORTED TREE BRANCHES 8 INCHES IN DIAMETER DOWN
            ON BURNSIDE ISLAND.

&&

REB
Special weather statement, Jun 21, 3:12 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT SAT JUN 21 2008

SCZ045-050-212015-
BERKELEY-CHARLESTON-
312 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON
COUNTY THROUGH 415 PM EDT...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR REMLEYS POINT...OR
ABOUT OVER CHARLESTON...MOVING EAST AT 11 MPH.

AREAS IN AND AROUND CHARLESTON...JAMES ISLAND...MOUNT PLEASANT...
NORTH CHARLESTON...SULLIVANS ISLAND AND ISLE OF PALMS WILL BE
IMPACTED THROUGH 415 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jun 21, 3:21 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT SAT JUN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             3 SW MONCKS CORNER      33.17N 80.05W
06/21/2008  E0.75 INCH       BERKELEY           SC   TRAINED SPOTTER

&&

JHP

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:16 PM EDTSevere Thunderstorm WarningCHSChatham29 min
Jun 21, 2:42 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham63 min
Jun 21, 4:52 PM EDTSevere Thunderstorm WarningCHSMcIntosh53 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.